BS Elevated And I'm Worried


#1

My blood sugars have been elevated the past week and I don’t know why. The only thing different is I started on 80mg of Zocor a week ago. I’ve been on Metformin since October and I’d hate to think that it’s stopped working already.

I am feeling a little sick and I think I might have a sinus infection so I know that might have something to do with it, but I’m also concerned that it might be the Zocor that’s causing it.

Any advice would be greatly appreciated!


#2

i found some interesting information about Zocor. I think you should call your doctor’s office and talk to them. Here is the information that i found. http://www.drugs.com/zocor.html


#3

Okay, I’m going to lay off the Zocor over the weekend and call my doctor on Monday. I really wish doctors knew more about drugs before they prescribed them!


#4

Was the Dr. giving you this your Endocronologist? I’ve noticed sometimes that my General Physician isn’t 100% sure of the interaction between my insulins and whatever they are giving me. I know it sounds crazy but if you think of all teh drugs and all the side effects, I usually double check with my Endo. and/or the pharmacy. That usually helps and the Endo. can give you adjustment suggestions. My Dr. recently gave me special cough medicine pills for diabetics that doesn’t contain sugar, it’s those things that they will be able to help you with.


#5

It was my primary care dr. that prescribed the Zocor. I don’t have an endo. I have type 2 so I guess my dr. didn’t feel a need to refer me to an endo.


#6

I would request an endo. I also am a type 2 and I have found that there was a lot that the GP did not know. Especially when it comes to which meds raise the BGS.


#7

I’ll see what I can do. I’m on Medicaid and getting things done is like trying to get blood from stone. :frowning:


#8

Hi Mandy. I have used Zocor for more than 10 years. It has lowered my cholesterol from 280+ to 128. I have no side effects from it, my kidneys are healthy. I do not know if I had high sugar when I started taking Zocor, it has been too long now. It takes most medicines awhile to set in properly and our bodies to adjust. It can take several weeks for some meds to work properly. I wouldn’t give up after only one week. Checking with your doctor is a good idea though. I have heard that Zocor is one of the safer cholesterol meds for diabetics. Good luck!

Richard